Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 58, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2017, 4:02 PM CDT for Calhoun County, Jersey County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 4:02 PM CDT (21:02 UTC)
- Expired
- Apr 10, 2017, 4:45 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Jersey County, IL
The radar
The St Louis radar (KLSX), 49 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747
WUUS53 KLSX 102102
SVRLSX
ILC013-083-102145-
/O.NEW.KLSX.SV.W.0058.170410T2102Z-170410T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
402 PM CDT MON APR 10 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Calhoun County in southwestern Illinois...
Jersey County in southwestern Illinois...
* Until 445 PM CDT.
* At 401 PM CDT, a severe thunderstorm was located near Grafton,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jerseyville, Brighton, Grafton, Kemper, Fieldon, Batchtown,
Brussels, Otterville, Fidelity, Delhi, Meppen, McClusky, Beechville
and Nutwood.
This also includes Pere Marquette State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3923 9015 3901 9015 3900 9032 3896 9043
3897 9046 3895 9048 3890 9063 3902 9069
3917 9038 3917 9031 3919 9031
TIME...MOT...LOC 2101Z 244DEG 44KT 3899 9054
HAIL...1.00IN
WIND...60MPH
$$
Byrd2 follow-up statements
551
WWUS53 KLSX 102123
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
423 PM CDT MON APR 10 2017
ILC013-102131-
/O.CAN.KLSX.SV.W.0058.000000T0000Z-170410T2145Z/
Calhoun IL-
423 PM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3923 9015 3901 9015 3900 9034 3903 9045
3909 9046 3917 9031 3919 9031
TIME...MOT...LOC 2121Z 244DEG 29KT 3908 9034
$$
ILC083-102145-
/O.CON.KLSX.SV.W.0058.000000T0000Z-170410T2145Z/
Jersey IL-
423 PM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EASTERN JERSEY COUNTY...
At 421 PM CDT, a severe thunderstorm was located just southwest of
Jerseyville, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jerseyville, Kemper, Otterville, Fidelity, Delhi and McClusky.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3923 9015 3901 9015 3900 9034 3903 9045
3909 9046 3917 9031 3919 9031
TIME...MOT...LOC 2121Z 244DEG 29KT 3908 9034
HAIL...1.00IN
WIND...60MPH
$$
Byrd781
WWUS53 KLSX 102139
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
439 PM CDT MON APR 10 2017
ILC083-102149-
/O.EXP.KLSX.SV.W.0058.000000T0000Z-170410T2145Z/
Jersey IL-
439 PM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JERSEY COUNTY WILL
EXPIRE AT 445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail and heavy rain are still
possible with this thunderstorm.
LAT...LON 3923 9015 3901 9015 3900 9034 3903 9045
3909 9046 3917 9031 3919 9031
TIME...MOT...LOC 2139Z 244DEG 44KT 3917 9009
$$
ByrdWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:43 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 10, 3:43 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 343 PM CDT Mon Apr 10 2017 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 341 PM CDT Mon Apr 10 2017 The dry line currently stretches from just east of KPPQ to KVIH. Expect to see some TSRA develop along this line over the next few hours as it moves ewd. Still expect a narrow corridor where a few storms may be severe. With somewhat weaker forcing, expect coverage to be more isod to sct. However, for those that develop, expect mode to quickly evolve to linear based on unidirectional hodograph. TSRA shud move ewd out of the area by mid evening leaving the rest of the period dry. Focus then turns to temps for Tues. Generally trended twd a compromise of guidance. Some question on amount of cloud cover, especially over nrn portions of the CWA, remains. The CU field currently over NEB/IA shud remain mainly north of the CWA tomorrow. However, some of the latest guidance just filtering in wud suggest greater cloud cover further south. Tilly .LONG TERM... (Tuesday Night through Next Monday) Issued at 341 PM CDT Mon Apr 10 2017 Surface ridge to build into the region Tuesday night with drier weather through Wednesday evening. As ridge moves off to the east on Wednesday, warm southerly winds to return once again with highs in the upper 60s to low 70s. By Wednesday night, active springtime pattern will return with chances of showers and storms every couple of days. Frontal boundary associated with this system will eventually stall out just south of forecast area during the day on Thursday, then lift back north as a warm front Friday/Friday night. So best chances of rain will be late Wednesday night/Thursday morning and another round on Friday as front lifts back north of forecast area. Extended models are in pretty good agreement for a brief break in the rain Friday night. Then more intense cold front to move through Saturday night through Sunday, with several rounds of showers and storms. Dry weather to return Sunday night and Monday. As for temperatures through the period, will see highs in the 70s to low 80s, before cooling back down to the mid 60s to mid 70s next Monday. Byrd && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1241 PM CDT Mon Apr 10 2017 TSRA will continue into the afternoon hrs. Winds will become wly as a cdfnt pushes thru the region. Clouds are expected to clear out this evening keeping the remainder of the forecast VFR. SPECIFICS FOR KSTL/KSUS/KCPS: An area of TSRA will continue across sern IL into the afternoon hrs. Some redevelopment is still possible to impact the terminals for the next few hrs. Tilly && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 47 65 46 71 / 20 0 0 0 Quincy 41 62 43 69 / 5 0 0 0 Columbia 40 64 44 72 / 5 0 0 0 Jefferson City 41 64 44 73 / 5 0 0 0 Salem 49 65 44 70 / 50 0 0 0 Farmington 47 65 43 71 / 50 5 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 10, 3:41 PM CDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 341 PM CDT Mon Apr 10 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 341 PM CDT Mon Apr 10 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Isolated strong to severe thunderstorms are possible through early this evening for the Saint Louis metro area and areas to the south and east as a cold front moves through. Large hail and damaging winds are the main severe threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through early this evening for the Saint Louis metro area and areas to the south and east. Byrd
In the hours before
Local storm report, Apr 10, 10:27 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1027 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HAIL 2 WSW WELDON SPRING 38.70N 90.68W
04/10/2017 E1.00 INCH ST. CHARLES MO NWS EMPLOYEE
AT WFO ST. LOUIS.
&&
CVKINGLocal storm report, Apr 10, 10:39 AM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1039 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM HAIL SAINT CLAIR 38.36N 90.98W
04/10/2017 E0.25 INCH FRANKLIN MO TRAINED SPOTTER
&&
CVKINGLocal storm report, Apr 10, 10:40 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1040 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL SAINT CHARLES 38.79N 90.52W
04/10/2017 E0.88 INCH ST. CHARLES MO TRAINED SPOTTER
&&Local storm report, Apr 10, 12:29 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 2 NE WELDON SPRING 38.74N 90.62W
04/10/2017 M1.00 INCH ST. CHARLES MO PUBLIC
VIA FACEBOOK. KISKER AND HIGHWAY 94.
&&
BYRDSpecial weather statement, Apr 10, 1:34 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service St Louis MO
134 PM CDT MON APR 10 2017
ILZ065-101915-
Fayette IL-
134 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE COUNTY UNTIL
215 PM CDT...
At 133 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wrights Corner, moving east at 50 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
St. Elmo and Wrights Corner.
LAT...LON 3902 8893 3920 8898 3922 8891 3922 8881
3920 8880 3904 8881
TIME...MOT...LOC 1833Z 256DEG 42KT 3913 8886
GlassSpecial weather statement, Apr 10, 1:51 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service St Louis MO
151 PM CDT MON APR 10 2017
ILZ065-069-070-101930-
Marion IL-Clinton IL-Fayette IL-
151 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLINTON...NORTHERN
MARION AND SOUTHERN FAYETTE COUNTIES UNTIL 230 PM CDT...
At 151 PM CDT, Doppler radar was tracking a strong thunderstorm near
Patoka, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Salem, Vandalia, St. Elmo, Kinmundy, Brownstown, Patoka, Farina,
Omega, Fairman, Stephen Forbes Station, Shobonier, Avena, Tonti, La
Clede, St. Peter, Alma, Vernon, Loogootee, St. James and St. Paul.
This includes the following highways...
Interstate 70 in Illinois between exits 61 and 76.
Interstate 57 in Illinois between exits 127 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3861 8921 3898 8919 3902 8881 3891 8881
3891 8869 3869 8870
TIME...MOT...LOC 1851Z 254DEG 35KT 3881 8907
GlassThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:55 AM CDT | Special Weather Statement | LSX | Pike | 50 min |
| Apr 10, 1:34 PM CDT | Special Weather Statement | LSX | Fayette | 41 min |
| Apr 10, 1:51 PM CDT | Special Weather Statement | LSX | Marion | 39 min |
| Apr 10, 6:46 PM CDT | Special Weather Statement | LSX | Montgomery | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.